Attention Dave and anyone else interrested

  1. Ok so I had that prob at work with not agreeing that one of my pts with huge open wound was not recieving proper wound care and was getting inadequet pain med prior to procedure. Persistance pays off I just called work and I WON actually pt won. Better wound care procedure now ordered and better pain med. Yippy Skippy
    •  
  2. 13 Comments

  3. by   Tweety
    That's what it's all about! Being a patient advocate. YOU GO GIRL! Kudos!
  4. by   gwenith
    WAHOOOO!!!!! Good on you girl!!!!! This is what it is really about!
  5. by   nekhismom
    SOOOOOOOOOOOO glad that pain management is at the top of your list of priorities for you clients!!! WAY TO GO!!!
  6. by   angelbear
    Thank you it is times like this that make nursing worth while.
  7. by   Noney
    Yeah Baby!!

    Too bad there more nurses like you.


    Noney
  8. by   SmilingBluEyes
    YOU ROCK! I want YOU to be MY nurse if I am hospitalized again!
  9. by   Dave ARNP
    I am sooo glad you got things improved.

    It is obsurd to leave patients in pain during dressing changes.

    Understand why I want you to work for me?

    -Dave, clapping feverantly!
  10. by   FranEMTnurse
    Quote from MD Terminator
    I am sooo glad you got things improved.

    It is obsurd to leave patients in pain during dressing changes.

    Understand why I want you to work for me?

    -Dave, clapping feverantly!

    You go girl! That being a true patient advocate! I love it. I wish I had a nurse like you. Maybe you would be able to solve my pain problems. My doc doesn't believe I have post embolotic syndrome, (The one that I dread most of all. It feels like a full blown heart attack. Pain starts is the jaw, radiates through the throat, up both jaws, and into the chest and upper back like a hot knife has been thrust thoough me.) because nothing shows up on test results. I wonder if he thinks the same thing when a limb is removed, and the patient still feels it with all its accompanying pain.
    My problem is I'm allergic to most narcotics. The only one that does the job is Dilaudid 2mg. Anything higher than that, I get pruritis. So in order to cope with it, I currently add NSAIDS to the Dilaudid, and Pamelor, but am only able to take 75 mg of it. Definitely not enough for pain control for me, but my blood test results reveal results within a therapeutic level, but any dosage higher would have negative results.
    My newest reply to those who don't believe me is a question, "Want to trade bodies? I'll gladly give you mine." There's never ever a response.
  11. by   nurseygrrl
    Good for you angelbear! It feels god to really do something for your patients doesn't it?

    Fran~ That stinks! I wish you the best of luck with your pain. There's nothing worse than not feeling well or being in pain and not being taken seriously. I've been there so I know how you feel. :kiss
  12. by   jnette
  13. by   heart queen
    fran, as angelbear already knows, maybe you need to remind your "practicioners" that pain exists, whenever and however the patients states it does, it is only measured in the subjective form in which a practicioner makes measurable in a means to guide pain control. 'That'll get 'em. as you say, "walk a mile in my shoes".

    Angelbear, just love ya! feel the pat on the back? It's from me!
  14. by   FranEMTnurse
    I have done that, but so far my pcp looks at me doubtfully. And he has witnessed me in it. It rattled him. That was when I was placed on the Dilaudid. I have told him that my body has become sensitive to it, and I'm no longer able to take more than 2mg without getting pruritis. I've been taking it since April 2001, PRN. I went to two pain specialists. The one told me he could give me cortisone epidurals. I have had them and they don't work. The second one is a real grouch, but he tried Fentanyl duragesic, but it gave me pneumonia. Then he placed me on oxycontin. That gave me a severe case of pruritis. I was treated in the ER with 150mg atarax IV, and IV Benadryl, before I got any relief. My next drug was Methadone. That resulted in pruritis also, just not as lengthy as the oxycontin. I was also given morphine which resulted in projectile vomiting and pruritis. Tylenol with codene was like taking asprin, as was Percocet. They didn't work either. Every since my anaphylactoid reaction to Niacin, my body has been sensitized to most narcotics. I thought of suggesting Toradol next to see what they say.
    Last edit by FranEMTnurse on Feb 25, '04

close